Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 10, 2005, 8:04 PM EDT for Macomb County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 8:04 PM EDT (00:04 UTC)
- Expired
- Jun 10, 2005, 8:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Macomb County, MI
The radar
The Detroit radar (KDTX), 51 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 110004 SVRDTX MIC099-110030- /O.NEW.KDTX.SV.W.0033.050611T0004Z-050611T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 804 PM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACOMB COUNTY IN SOUTHEAST MICHIGAN * UNTIL 830 PM EDT * AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ARMADA...OR ABOUT 19 MILES NORTH OF MOUNT CLEMENS...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEMPHIS AROUND 810 PM EDT TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 4286 8300 4275 8280 4290 8273 4290 8289 $$ SHULER/BT
1 follow-up statement
000 WWUS53 KDTX 110029 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 829 PM EDT FRI JUN 10 2005 MIC099-110039- /O.EXP.KDTX.SV.W.0033.000000T0000Z-050611T0030Z/ MACOMB MI- 829 PM EDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MACOMB COUNTY HAS EXPIRED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4286 8300 4275 8280 4290 8273 4290 8289 $$ SHULER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:02 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 10, 4:02 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 PM EDT FRI JUN 10 2005 .SHORT TERM...TONIGHT AND SATURDAY THE HEAT WAVE CONTINUES. VERY UNSTABLE AIRMASS IN PLACE BUT NO REAL LARGE SCALE FORCING AVAILABLE TO INDUCE ORGANIZED CONVECTION. A FEW STORMS NOW STARTING TO FIRE ACROSS THE SAGINAW VALLEY. EXPECT TO SEE THUNDERSTORM ACTIVITY TO CONTINUE TO DEVELOP AND SPREAD ACROSS THE CWA LATE THIS AFTERNOON AND EARLY EVENING. A WEAK SURFACE REFLECTION THROUGH CENTRAL MICHIGAN IS LENDING TO THE ACTIVITY NOW OCCURRING OVER THE SAGINAW VALLEY. A WILD CARD PLAYED BY THE LATEST MODEL DATA IS ALSO IN PLAY. THIS IS IN THE FORM OF AN UPPER LEVEL JET MOVING NORTHEAST ACROSS NORTHERN LOWER MICHIGAN LATE THIS AFTERNOON AND EARLY EVENING. THIS WILL PROVIDE BETTER STORM TOP DIVERGENCE ALONG OUR NORTHERN CWA. ELSEWHERE...FURTHER FOCUS MECHANISMS THIS AFTERNOON WILL BE LAKE BREEZE BOUNDARIES THAT DEVELOP AND ANY OUTFLOW BOUNDARIES FROM PULSE TYPE TSTORMS WILL ALSO FEED DEVELOPMENT OF ADDITIONAL THUNDERSTORMS. AS WE HAVE SEEN IN THE PAST FEW DAYS...THIS ACTIVITY QUICKLY CEASES AFTER SUNSET...AND SUSPECT THIS WILL BE THE CASE TONIGHT. THE MAIN THREATS WITH THUNDERSTORMS TODAY WILL BE POTENTIAL DAMAGING WIND GUSTS ASSOCIATED WITH ANY PULSE SEVERE STORMS THAT LEAD TO ISOLATED MICROBURSTS...SIMILAR TO WHAT WE SAW LAST NIGHT WHERE SEVERAL REPORTS OF WIND DAMAGE WERE RECEIVED. FOR SATURDAY...WILL BUY INTO THE DEEPER LAYER MOISTURE OFFERED UP BY THE GFS. THIS WILL KEEP TEMPS DOWN A BIT...WILL SHOOT FOR MID 80S. DEWPOINTS WILL REMAIN HIGH...SO IT WILL CONTINUE TO FEEL A LITTLE STICKY. MODELS ALL INDICATE BETTER UPPER LEVEL DYNAMICS SATURDAY/ GOOD 250 MB DIVERGENCE IN THE VICINITY OF 70 KT JET...THUS WILL KEEP THE 50 POPS GOING. && .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY DO NOT PLAN ON MAKING ANY BIG CHANGES TO THE EXTENDED PORTIONS OF THE FORECAST. BASIC PATTERN HOLDS THROUGH THE WEEKEND WITH THE AREA ON THE NORTHWEST EDGE OF EASTERN CONUS UPPER RIDGE. OVERALL...THE CHANCE FOR ORGANIZED CONVECTION MAY INCREASE SLIGHTLY FROM DAY TO DAY AS HIGH LEVEL JET ENERGY INCREASES OVER THE AREA THIS WEEKEND. THIS SEEMS TO BE A FUNCTION OF THE OUTFLOW OVER ARLENE SHEARING NORTH/NORTHEAST INTO THE AREA...ALONG WITH THE FACT THAT THE RIDGE WILL TREND JUST SLIGHTLY EAST IN THE COMING DAYS... ALLOWING A BETTER SUB-TROPICAL UPPER FLOW INTO THE GREAT LAKES. ALL THAT SAID...THE LOW/MID LEVEL FLOW WILL REMAIN LARGELY WEAK...WITH NO SUBSTANTIAL FOCUS FOR ORGANIZED SEVERE WX. EVENTUALLY...THE LOWER-LEVEL REMNANTS OF ARLENE WILL WORK NORTH AND NORTHEAST AROUND THE WESTERN EDGE OF UPPER RIDGE...BRINGING AN EVEN MORE TROPICAL AIRMASS INTO THE AREA. GENERAL CONSENSUS IS FOR THIS TO OCCUR ABOUT MONDAY ACROSS THE AREA...WITH THE DTX CWA RIGHT ON THE EDGE OF THE REMNANT SUFRACE LOW/TROF TRACK. FOR THIS WHOLE TIMEFRAME...WILL KEEP THE 30-40% CHANCE OF THUNDERSTORMS IN THE FORECAST...EXPECTING SIMILAR CONDITIONS AS THE PAST SEVERAL DAYS. THUNDERSTORM CHANCE HOLD INTO TUESDAY/EARLY WEDNESDAY TIME-FRAME AS UPPER LOW OVER THE NORTHERN PLAINS TRANSLATES INTO THE GREAT LAKES AND PROVIDES A BONIFIDE FOCUS FOR CONVECTION. THEREAFTER THE TREND TO MORE SEASONAL CONDITIONS STILL LOOKS GOOD AS SAID UPPER LOW/TROF DRIFTS OVER THE AREA. WHILE THERE WILL BE THE CHANCE OF AN OFF SHRA OR TSRA...CHANCES WILL BE FAR LESS LIKELY THAN THE WEEKEND & EARLY WEEK...SO WILL LEAVE DRY. THE HIGHS OF 85-90 WILL BE REPLACED BY 75-80 BY LATE WEEK...WITH CONSIDERABLY LOWER DEWPOINTS/HUMIDITIES BY THAT TIME. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SHULER LONG TERM....GURNEY
Hazardous weather outlook, Jun 10, 5:06 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 506 AM EDT FRI JUN 10 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-110915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 506 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY AFTERNOON TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE THAT THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 4 PM AND 9 PM. THE STRONGEST STORMS WILL BE ABLE TO PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS AND VERY MOIST AIRMASS...LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN MORE URBANIZED AREAS. A NEARLY STATIONARY SURFACE BOUNDARY WILL BE IN PLACE ACROSS CENTRAL LOWER MICHIGAN TODAY PROVIDING A FOCUS FOR CONVECTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY AS WARM...HUMID...AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-110915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 506 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY AFTERNOON TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE THAT THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 4 PM AND 9 PM. THE STRONGEST STORMS WILL BE ABLE TO PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS AND VERY MOIST AIRMASS...LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN MORE URBANIZED AREAS. A NEARLY STATIONARY SURFACE BOUNDARY WILL BE IN PLACE ACROSS CENTRAL LOWER MICHIGAN TODAY PROVIDING A FOCUS FOR CONVECTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY AS WARM...HUMID...AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. KEK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:20 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.